Open Access
Translator Disclaimer
December, 2005 High order regularity for subelliptic operators on Lie groups of polynomial growth
Nick Dungey
Rev. Mat. Iberoamericana 21(3): 929-996 (December, 2005).

Abstract

Let $G$ be a Lie group of polynomial volume growth, with Lie algebra $\mbox{\gothic g}$. Consider a second-order, right-invariant, subelliptic differential operator $H$ on $G$, and the associated semigroup $S_t = e^{-tH}$. We identify an ideal $\mbox{\gothic n}'$ of $\mbox{\gothic g}$ such that $H$ satisfies global regularity estimates for spatial derivatives of all orders, when the derivatives are taken in the direction of $\mbox{\gothic n}'$. The regularity is expressed as $L_2$ estimates for derivatives of the semigroup, and as Gaussian bounds for derivatives of the heat kernel. We obtain the boundedness in $L_p$, $1<p<\infty$, of some associated Riesz transform operators. Finally, we show that $\mbox{\gothic n}'$ is the largest ideal of $\mbox{\gothic g}$ for which the regularity results hold. Various algebraic characterizations of $\mbox{\gothic n}'$ are given. In particular, $\mbox{\gothic n}'= \mbox{\gothic s}\oplus \mbox{\gothic n}$ where $\mbox{\gothic n}$ is the nilradical of $\mbox{\gothic g}$ and $\mbox{\gothic s}$ is the largest semisimple ideal of $\mbox{\gothic g}$. Additional features of this article include an exposition of the structure theory for $G$ in Section 2, and a concept of twisted multiplications on Lie groups which includes semidirect products in the Appendix.

Citation

Download Citation

Nick Dungey. "High order regularity for subelliptic operators on Lie groups of polynomial growth." Rev. Mat. Iberoamericana 21 (3) 929 - 996, December, 2005.

Information

Published: December, 2005
First available in Project Euclid: 11 January 2006

zbMATH: 1099.22007
MathSciNet: MR2232672

Subjects:
Primary: 22E30
Secondary: 35B65 , 58J35

Keywords: heat kernel , Lie group , regularity estimates , Riesz transform , subelliptic operator

Rights: Copyright © 2005 Departamento de Matemáticas, Universidad Autónoma de Madrid

JOURNAL ARTICLE
68 PAGES


SHARE
Vol.21 • No. 3 • December, 2005
Back to Top